• Haven't lost my hair yet. Should I be worried?

    Asked by marie60 on Sunday, March 3, 2013

    Haven't lost my hair yet. Should I be worried?

    My hair has only thinned and fallen out in patches. I'm going for my third chemo. I'm worried that maybe the chemo isn't working. Shouldn't I have lost all my hair by now?

    13 Answers from the Community

    13 answers
    • ddkk3's Avatar

      I think it's really individual. I just had my 4th session on Friday and I still have some hair. It's still falling out and getting patchy but I still have hair. My oncologists even said some people only thin their hair and they don't lose it all. Everyone is different.

      over 3 years ago
    • nancyjac's Avatar

      What chemo drugs are you taking? Not all of them have hair loss as a side effect.

      over 3 years ago
    • marie60's Avatar

      I'm on taxol and carboplatin.

      over 3 years ago
    • SueRae1's Avatar

      nope - every person reacts differently to treatment. Though almost all cancer drugs have hair loss as a side effect, there are only a few that really will cause it for most people. My hair started falling out 1/2 way through my 2nd treatment cycle (3 infusions and one week off per cycle)

      over 3 years ago
    • Ydnar2xer's Avatar

      Hi Marie! I was on taxol, carboplatin & Herceptin and my onc warned me I'd lose my hair. Sure enough, around my 3rd or 4th infusion, I gently tugged on some hair and out it came in my hand! After that, I went and got a Mohawk and dyed it pink. Yes, I am 60! But if EVER I thought about having pink hair, it seemed like then was the right time!

      A week or so later, more hair came out, so I had my hubby shave it. It was shocking and I cried, but I had already bought 3 "serious" wigs and about 7 costume ones. I put on some of the stupid-looking ones (Mullets in blonde & black, i.e.) and went to chemo that way. It made some of the other patients smile and many of them laugh out loud, so then it made me feel better. I STILL put on the goofy wigs every now & then to make myself feel better, even though I'm finally done with chemo and I have about 1/4" of hair coming back. Good luck & don't worry about your chemo not working. Trust your onc and keep upbeat!

      over 3 years ago
    • SpunkyS's Avatar

      Mine started falling out after round 3. I got tired of the thinning and cleaning the bathroom drain, so I shaved it off. Hair does not equal effectivenss.

      over 3 years ago
    • JanetT's Avatar

      Hi Marie, I'm on my sixth period of chemo-induced baldness :-) I've found that usually the major fallout starts just after the 3rd treatment - on an every 3 week chemo regimen. Some people don't lose all their hair but opt to shave their heads to deal with patchy baldness . . . it's all in what feels 'right' for the individual. Good luck! Holding you in the Light . . .

      over 3 years ago
    • Carol-Charlie's Avatar

      Hi Marie....I had my hair start to fall out almost immediately. I received chemo on Mon. and Tuesday then was scheduled for the next Tuesday, as I was on a 28 day cycle of chemo... ReceivingI/V chemo day 1 then I/P day 2 and Day 8. By Day 8... I'd used my son's hair clipper to remove what was left. My husband and I were home alone that week-end and I'd run my hand through my hair and bunches would come out in my hand. On Saturday night we went into the bathroom... and we ceremoniously removed my hair. We both had tears flowing, but were laughing at how really not attractive I looked. Then he said... OMG honey... you look just like your brother.l When I told my brother this he asked what was wrong with that? I simply said... come on Dave... You with boobs. We all laughed. I thank that was the last time I cried for my hair. AND some people just don't lose all their hair. Fingers crossed you're one

      over 3 years ago
    • c25862's Avatar

      Don't worry every person is not the same. Just because you haven't lost all your hair doesn't mean the chemo isn't working.

      over 3 years ago
    • kkelly111's Avatar

      First 3 months I had hair. When they put me on Cysplatin then it was gone. Don't worry, embrace the fact you still have hair, enjoy.

      over 3 years ago
    • kkelly111's Avatar

      I had my hair for the first 3 months, wasn't till they switch my chemo to cysplatin that I lost it. Enjoy your hair and don't worry.

      over 3 years ago
    • Brielle's Avatar

      We all respond differently. The first time on taxol, my hair started coming out after the third treatment at about nine weeks. It fell out on top mostly, so I had my head shaved, wore a great wig and hats. After having very straight hair, it grew back very curly. While currently in a clinical trial with Taxol and the trial drug Mm121, all my dark hair fell out leaving only grey patches after 4 weekly treatments. Once again it is shaved, but so easy to care for and the wig is out again. The first indication both times was a lot of hair on my pillow. Then while in the shower the hair just fell out. Both times it has happened so quickly. Even though it was expected, it was still kind of surprising.

      over 3 years ago
    • gwendolyn's Avatar

      How fast or to what extent you lose your hair has absolutely no correlation to whether or not the chemo is effective against your cancer.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.